MAUDE Adverse Event Report: STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES; PLATE, FIXATION, BONE

STRYKER GMBH 2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES; PLATE, FIXATION, BONE
Catalog Number 57-15340S
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that on (b)(6) 2019, fixation was done with variax hand plate for arthrosis of cm joint of thumb.After operation, the plate was broken and revision surgery was done on (b)(6) 2019 with new plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, unfortunately no further details / x-rays have been made available in order to determine the exact cause despite multiple attempts.Based on investigation, the root cause was attributed to be likely patient related.The failure was caused by powerful dynamically overload of the fracture area of the plate.The device inspection revealed the following: the returned variax hand plate was broken.(which was noticed during the follow up visit).The investigation shows that the plate broke in low cycle fatigue mode by exceeding the material strength after a few cycles under partially very high forces.The fracture surfaces reveal partially predominant proportions of forced rupture, material embrittlement and secondary cracks as well as swinging lines of a fatigue breakage to some extent.The root cause of the failure could have been one or repeated powerful dynamically overload of the fracture area of the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Additional Manufacturer Narrative
Correction: sections d1, d4, gtin, h4.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that on(b)(6)2019, fixation was done with variax hand plate for arthrosis of cm joint of thumb.After operation, the plate was broken and revision surgery was done on (b)(6)2019 with new plate.

Brand Name
2.3 M VARIAX HAND LOCK T-PLATE,NARROW,6HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8709674
Report Number0008031020-2019-00677
Device Sequence Number2662971
Product Code HRS
UDI-Device Identifier04546540542304
UDI-Public04546540542304
Combination Product (Y/N)N
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2023
Device Catalogue Number57-15340S
Device Lot Number1000315375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/25/2019
09/26/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/21/2019
10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR